MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GUIDEZILLA; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION GUIDEZILLA; CATHETER, PERCUTANEOUS
Model Number 1867
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the sterility of the device was compromised.The target lesion was located in the left coronary artery.A guidezilla guide extension catheter was selected for use.Upon opening the outer device package, it was found that the inner package was not sealed.The possibility of bacterial contamination was considered, thus the physician changed to another of the same device to complete the procedure.No patient complications were reported and patient was stable post procedure.
 
Event or Problem Description
It was reported that the sterility of the device has been compromised.The target lesion was located in the left coronary artery.A guidezilla catheter-guide extension was selected for use.During unpacking, it was noted that the inner package was not sealed.The possibility of bacterial contamination was considered, thus the physician changed another same device to complete the procedure.No patient complications were reported and patient was stable post procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of the guidezilla guide extension catheter inside of the hoop and product pouch.The shelf box was not returned for analysis.The product pouch and tyvek seal were visually examined.Inspection of the device revealed that the product pouch was received opened.The top right-hand corner, along the top, and the top half of the right side was peeled back/opened.There was no other irregularities or damage to the packaging.The product pouch and tyvek seal were inspected further, and it was found that there was evidence of the tyvek seal on the product pouch.This indicates that when the device was shipped out the product pouch was sealed, and the seal was complete.For the seal to have been pulled back, it had to have been after the device was taken out of the shelf box/packaging at the facility.The product pouch was opened.However, the seal shows evidence of tyvek on the seal, indicating the product pouch was sealed when manufactured.

Brand Name
GUIDEZILLA
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11969592
Report Number2134265-2021-06937
Device Sequence Number16937188
Product Code DQY
UDI-Device Identifier08714729839859
UDI-Public08714729839859
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123765
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2022
Device Model Number1867
Device Catalogue Number1867
Device Lot Number0026064699
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2021
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer07/12/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient Weight70